Alert archive / Puerto Rico / Rip Current Statements in 2016
Rip Current Statement 48, NWS JSJ
NWS JSJ issued this rip current statement at Nov 9, 2016, 4:37 AM CST. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2016, 4:37 AM CST (10:37 UTC)
- Expired
- Nov 11, 2016, 4:00 PM CST
- In force
- 59 hr
- Issued by
- NWS JSJ
The text
As transmitted.
862 WHCA42 TJSJ 091037 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 637 AM AST WED NOV 9 2016 A LONG DOMINANT PERIOD NORTHERLY SWELL WILL ENTER THE ATLANTIC WATERS AND PASSAGES THIS MORNING. PRZ001-002-005-008-010-012-VIZ001-091845- /O.NEW.TJSJ.SU.Y.0021.161109T2200Z-161110T2200Z/ /O.NEW.TJSJ.RP.S.0048.161109T1037Z-161110T0200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS- 637 AM AST WED NOV 9 2016 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM AST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM AST THURSDAY. A HIGH RIP CURRENT RISK HAS ALSO BEEN ISSUED. THIS HIGH RIP CURRENT RISK IS IN EFFECT THROUGH THIS EVENING. * WAVES AND SURF...SEAS 6 TO 10 FEET. * LOCATION...ALONG THE NORTH FACING BEACHES ALONG THE WEST AND NORTH COAST OF PUERTO RICO. * TIMING...SEAS ARE EXPECTED TO INCREASE LATE THIS MORNING ACROSS THE ATLANTIC WATERS AND CARIBBEAN PASSAGES. LATE IN THE DAY A LONG PERIOD NORTHERLY SWELL IS EXPECTED TO PRODUCE DANGEROUS BREAKING WAVE HEIGHTS ALONG THE NORTH FACING BEACHES OF WEST AND NORTH PUERTO RICO, AS WELL AS ACROSS THE NORTHERN U.S. VIRGIN ISLANDS. * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ PRZ013-091845- /O.NEW.TJSJ.RP.S.0048.161109T1037Z-161110T0200Z/ VIEQUES- 637 AM AST WED NOV 9 2016 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT THROUGH THIS EVENING. * LOCATION...ALONG THE NORTH FACING BEACHES. * TIMING...THROUGHOUT THE DAY * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN STRONGEST SWIMMER OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$
9 follow-up statements
831 WHCA42 TJSJ 091845 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 245 PM AST WED NOV 9 2016 A LONG DOMINANT PERIOD NORTHERLY SWELL IS AFFECTING THE ATLANTIC WATERS AND THE CARIBBEAN PASSAGES. PRZ001-002-005-008-010-012-VIZ001-100900- /O.EXT.TJSJ.SU.Y.0021.161109T1845Z-161110T2200Z/ /O.EXT.TJSJ.RP.S.0048.000000T0000Z-161110T2200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS- 245 PM AST WED NOV 9 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM AST THURSDAY... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 6 PM AST THURSDAY... * WAVES...7 TO 10 FEET WITH BREAKING WAVES OF 10 TO 12 FEET. * LOCATION...ALONG THE NORTH FACING BEACHES ALONG THE WEST AND NORTH COAST OF PUERTO RICO. * TIMING...THROUGH LATE THURSDAY EVENING. * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. && $$ PRZ013-100900- /O.EXT.TJSJ.RP.S.0048.000000T0000Z-161110T2200Z/ VIEQUES- 245 PM AST WED NOV 9 2016 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 6 PM AST THURSDAY... * LOCATION...ALONG THE NORTH FACING BEACHES. * TIMING...THROUGH LATE THURSDAY EVENING. * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN STRONGEST SWIMMER OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. && $$
296 WHCA42 TJSJ 091905 CCA CFWSJU COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 305 PM AST WED NOV 9 2016 A LONG DOMINANT PERIOD NORTHERLY SWELL IS AFFECTING THE ATLANTIC WATERS AND THE CARIBBEAN PASSAGES. PRZ001-002-005-008-010-012-VIZ001-100900- /O.COR.TJSJ.SU.Y.0021.161109T1845Z-161110T2200Z/ /O.COR.TJSJ.RP.S.0048.000000T0000Z-161110T2200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS- 305 PM AST WED NOV 9 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM AST THURSDAY... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 6 PM AST THURSDAY... * WAVES...7 TO 10 FEET WITH BREAKING WAVES OF 10 TO 12 FEET. * LOCATION...BEACHES OF NORTH AND WEST COAST OF PUERTO RICO, CULEBRA, ST. THOMAS AND ST. JOHN. * TIMING...THROUGH THURSDAY EVENING. * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. && $$ PRZ013-100900- /O.COR.TJSJ.RP.S.0048.000000T0000Z-161110T2200Z/ VIEQUES- 305 PM AST WED NOV 9 2016 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 6 PM AST THURSDAY... * LOCATION...NORTH FACING BEACHES OF VIEQUES. * TIMING...THROUGH THURSDAY EVENING. * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN STRONGEST SWIMMER OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. && $$
312 WHCA42 TJSJ 100835 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 435 AM AST THU NOV 10 2016 A LONG DOMINANT PERIOD NORTHERLY SWELL IS AFFECTING THE ATLANTIC WATERS AND THE CARIBBEAN PASSAGES. PRZ001-002-005-008-010-012-VIZ001-101645- /O.CON.TJSJ.SU.Y.0021.000000T0000Z-161110T2200Z/ /O.CON.TJSJ.RP.S.0048.000000T0000Z-161110T2200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS- 435 AM AST THU NOV 10 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS AFTERNOON... * WAVES...7 TO 10 FEET WITH BREAKING WAVES OF 10 TO 15 FEET. * LOCATION...BEACHES OF NORTH AND WEST COAST OF PUERTO RICO... CULEBRA... ST. THOMAS AND ST. JOHN. * TIMING...THROUGH THIS EVENING. * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. && $$ PRZ013-101645- /O.CON.TJSJ.RP.S.0048.000000T0000Z-161110T2200Z/ VIEQUES- 435 AM AST THU NOV 10 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS AFTERNOON... * LOCATION...NORTH FACING BEACHES OF VIEQUES. * TIMING...THROUGH THIS EVENING. * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN STRONGEST SWIMMER OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. && $$
618 WHCA42 TJSJ 101049 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 649 AM AST THU NOV 10 2016 A LONG DOMINANT PERIOD NORTHERLY SWELL IS AFFECTING THE ATLANTIC WATERS AND THE CARIBBEAN PASSAGES CREATING HAZARDOUS CONDITIONS NEAR SHORE AND ON LOCAL BEACHES WITH A NORTHERLY EXPOSURE. PRZ001-002-005-008-010-012-VIZ001-101900- /O.EXT.TJSJ.RP.S.0048.000000T0000Z-161111T1000Z/ /O.CON.TJSJ.SU.Y.0021.000000T0000Z-161110T2200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS- 649 AM AST THU NOV 10 2016 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING... * WAVES...7 TO 10 FEET WITH BREAKING WAVES OF 10 TO 15 FEET. * LOCATION...BEACHES OF NORTH AND WEST COAST OF PUERTO RICO... CULEBRA... ST. THOMAS AND ST. JOHN. * TIMING...HIGH SURF THROUGH THIS AFTERNOON. HIGH RISK OF RIP CURRENTS THROUGH TONIGHT. * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST SWIMMERS OUT TO SEA. WAVES THAT CAN WASH PETS AND PEOPLE OFF OF NEARBY ROCKS INTO THE OCEAN OR ONTO OTHER ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. && $$ PRZ013-101900- /O.EXT.TJSJ.RP.S.0048.000000T0000Z-161111T1000Z/ VIEQUES- 649 AM AST THU NOV 10 2016 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT... * LOCATION...NORTH FACING BEACHES OF VIEQUES. * TIMING...THROUGH TONIGHT. * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN STRONGEST SWIMMER OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. && $$
577 WHCA42 TJSJ 101812 AAA CFWSJU COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 212 PM AST THU NOV 10 2016 ALTHOUGH SEAS ARE DIMINISHING SLOWLY, SWELL WILL CONTINUE THE HIGH RISK OF RIP CURRENTS. HIGH SURF IS EXPECTED TO BE DISCONTINUED BY 6 PM AST TONIGHT. PRZ001-002-005-008-010-012-VIZ001-110215- /O.CON.TJSJ.SU.Y.0021.000000T0000Z-161110T2200Z/ /O.CON.TJSJ.RP.S.0048.000000T0000Z-161111T1000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS- 212 PM AST THU NOV 10 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * WAVES...7 TO 8 FEET WITH BREAKING WAVES OF 10 TO 13 FEET. * LOCATION...BEACHES OF NORTH AND WEST COAST OF PUERTO RICO... CULEBRA... ST. THOMAS AND ST. JOHN. * TIMING...HIGH SURF THROUGH THIS AFTERNOON. HIGH RISK OF RIP CURRENTS THROUGH TONIGHT. * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST SWIMMERS OUT TO SEA. WAVES THAT CAN WASH PETS AND PEOPLE OFF OF NEARBY ROCKS INTO THE OCEAN OR ONTO OTHER ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. && $$ PRZ013-110215- /O.CON.TJSJ.RP.S.0048.000000T0000Z-161111T1000Z/ VIEQUES- 212 PM AST THU NOV 10 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * LOCATION...NORTH FACING BEACHES OF VIEQUES. * TIMING...THROUGH TONIGHT. * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN STRONGEST SWIMMER OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. && $$
510 WHCA42 TJSJ 102210 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 610 PM AST THU NOV 10 2016 ...ALTHOUGH LONG PERIOD SWELL IS GRADUALLY SUBSIDING ACROSS THE REGIONAL WATERS...A HIGH RISK OF RIP CURRENTS WILL PREVAIL THROUGH EARLY FRIDAY MORNING... PRZ001-002-005-008-010-012-VIZ001-111000- /O.EXP.TJSJ.SU.Y.0021.000000T0000Z-161110T2200Z/ /O.CON.TJSJ.RP.S.0048.000000T0000Z-161111T1000Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA- ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS- 610 PM AST THU NOV 10 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH 6 AM AST FRIDAY... ...HIGH SURF ADVISORY HAS EXPIRED... * LOCATION...BEACHES OF NORTH AND WEST COAST OF PUERTO RICO... CULEBRA...ST. THOMAS AND ST. JOHN. * TIMING...THROUGH EARLY FRIDAY MORNING. * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. && $$ PRZ013-111000- /O.CON.TJSJ.RP.S.0048.000000T0000Z-161111T1000Z/ VIEQUES- 610 PM AST THU NOV 10 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH 6 AM AST FRIDAY... * LOCATION...NORTH FACING BEACHES OF VIEQUES. * TIMING...THROUGH EARLY FRIDAY MORNING. * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN STRONGEST SWIMMER OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. && $$
710 WHCA42 TJSJ 110835 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 435 AM AST FRI NOV 11 2016 PRZ012-013-VIZ001-110945- /O.CAN.TJSJ.RP.S.0048.000000T0000Z-161111T1000Z/ CULEBRA-VIEQUES-ST.THOMAS...ST. JOHN.. AND ADJACENT ISLANDS- 435 AM AST FRI NOV 11 2016 ...HIGH RIP CURRENT RISK IS CANCELLED... ALTHOUGH THE HIGH RIP CURRENT RISK IS CANCELLED...A MODERATE RISK OF RIP CURRENTS PREVAILS ACROSS MOST OF THE LOCAL BEACHES. $$ PRZ001-002-005-008-010-111645- /O.EXT.TJSJ.RP.S.0048.000000T0000Z-161111T2200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY- 435 AM AST FRI NOV 11 2016 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THIS AFTERNOON... * LOCATION...ATLANTIC SHORELINES OF PUERTO RICO. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. && $$
077 WHCA42 TJSJ 111623 AAA CFWSJU COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1223 PM AST FRI NOV 11 2016 NORTHERLY SWELL, ALTHOUGH DIMINISHING, IS STILL SUFFICIENT TO CREATE A HIGH RISK OF RIP CURRENTS ALONG EXPOSED NORTHERN COASTLINES. PRZ001-002-005-008-010-112200- /O.CON.TJSJ.RP.S.0048.000000T0000Z-161111T2200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY- 1223 PM AST FRI NOV 11 2016 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM AST THIS EVENING... * LOCATION...ATLANTIC SHORELINES OF PUERTO RICO. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...STRONG CURRENTS THAT CAN CARRY EVEN THE STRONGEST SWIMMERS OUT TO SEA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. && $$
836 WHCA42 TJSJ 112211 CFWSJU COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 611 PM AST FRI NOV 11 2016 PRZ001-002-005-008-010-112315- /O.EXP.TJSJ.RP.S.0048.000000T0000Z-161111T2200Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY- 611 PM AST FRI NOV 11 2016 ...HIGH RIP CURRENT RISK HAS EXPIRED... LOCAL BUOYS INDICATE THAT THE NORTH SWELL HAS SUBSIDED ACROSS THE COASTAL WATERS. THE SUBSIDING TREND IS EXPECTED TO CONTINUE THROUGH SATURDAY...THEREFORE THE RISK OF RIP CURRENT HAS DECREASED TO MODERATE ALONG THE ATLANTIC BEACHES OF PUERTO RICO. $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this rip current statement went out at Nov 8, 7:27 PM CST, 9 hours 10 minutes earlier.
Area forecast discussion, Nov 8, 7:27 PM CST, 9 hours 10 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
927 PM AST Tue Nov 8 2016
.UPDATE...Showers and thunderstorms activity persisted across
north central and northwest sections of puerto rico this
evening. Several flood advisories were issued so far this evening
for some municipalities across those sectors of Puerto Rico. This
activity will continue across this area until the late evening
area.
The gfs model guidance suggests that an upper level ridge is
expected to build aloft tomorrow. However, abundant low level
moisture in combination with daytime heating and local effects is
expected to induce the development of showers and thunderstorms
along and north of cordillera central during the afternoon hours.
&&
.AVIATION...Convection still persist over the northwestern
sections of PR producing periods of SHRA/TSRA with brief
MVFR conditions across TJBQ until at least 08/22Z. Across the
rest of the local flying area VCSH are expected between islands.
Winds will be light and variable overnight, increasing after
09/12Z.
&&
.MARINE...A large and long period northerly swell due to a surface
low pressure over the Western Atlantic will affect the local
waters starting Wednesday morning. Small craft advisories will be
in effect for much of the Atlantic and Anegada Passage exposed
waters due to hazardous seas between 7-8 feet and occasionally
higher. Large breaking waves along the Atlantic coastline of the
islands is expected to produce life threatening rip currents and
rough surf conditions.
&&
.PREV DISCUSSION... /issued 206 PM AST Tue Nov 8 2016/
SYNOPSIS...Upper trough will continue to move west to east over
the forecast area through Wed afternoon. Upper ridge builds across
the eastern Caribbean through the weekend. At lower levels,
a frontal boundary north of the area and moisture across the
eastern Caribbean will linger for the next several days. A weak
easterly wave east of the leeward islands will continue to move
east and increase moisture on Friday.
DISCUSSION...Scattered to numerous showers and thunderstorms
developed early in the afternoon hours across the northern half of
PR and around the northern U.S. Virgin Islands. This activity was
induced by the combination of the upper trough and local effects.
As ridge builds aloft tomorrow, convection is not expected to be
as widespread as previous days. However, diurnally induced
afternoon showers and thunderstorms are expected each day.
A pulse in moisture is expected on Friday as a short wave trough
over the Atlantic waters and easterly perturbation moves across
the forecast area. A southeasterly steering wind flow is expected
for the next several days as frontal boundary lingers just over
the offshore Atlantic waters.
AVIATION...Aftn convection still fcst over the central mountain
range and nrn half of PR to produce periods of SHRA/TSRA with brief
MVFR/psbl IFR conds til at least 08/22z. Sct-Nmrs convective
Activity in and around TJSJ/TJMZ/TJPS/TJBQ/TIST with isold SHRA/or
TSRA psbl vcty TISX. Across the rest of the local flying area
VCTS/VCSH are expected btw islands. Winds will light and variable
except for local sea breeze variations til 08/23z.
MARINE...A large and long period northerly swell due to a surface
low pressure over the Western Atlantic will affect the local
waters on Wed-Thu. Small craft advisories will be in effect for
much of the Atlantic exposed waters due to hazardous seas between
7-8 feet and occasionally higher. This swell will result in large
breaking waves along the Atlantic coastline of the islands that
will cause life threatening rip currents and rough surf
conditions. Seas will slowly subside late Thursday into Friday.
Winds will continue east-northeast across the Atlantic waters at
5-15 knots overnight into Wednesday and east-southeast across the
Caribbean waters...becoming more easterly through the rest of the
week.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 75 87 78 88 / 30 30 40 40
STT 77 87 78 87 / 30 30 40 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Small Craft Advisory from 8 PM Wednesday to 2 PM AST Thursday
for Southwest.
VI...Small Craft Advisory from 8 PM Wednesday to 2 PM AST Thursday
for St.Thomas...St. John.. and Adjacent Islands.
AM...Small Craft Advisory from 8 PM Wednesday to 2 PM AST Thursday
for Anegada Passage Southward to 17N-Coastal Waters OF
Southwestern Puerto Rico out 10 NM-Coastal Waters of
Northern USVI and Culebra out 10 NM-Coastal Waters of
Southern USVI Vieques and Eastern Puerto Rico out 10 NM.
Small Craft Advisory from 11 AM Wednesday to 2 PM AST Thursday
for Atlantic Waters of Puerto Rico and USVI from 10 NM to
19.5N-Coastal Waters OF Northwestern Puerto Rico out 10 NM-
Coastal Waters of Northern Puerto Rico out 10 NM-Mona
Passage Southward to 17N.
&&
23/72Hazardous weather outlook, Nov 9, 4:26 AM CST, 11 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 554 PM AST MIERCOLES 9 DE NOVIEMBRE DE 2016 AMZ710>745-PRZ001>013-101000- SAN JUAN Y VECINDAD-NORESTE-SURESTE- ESTE INTERIOR-NORTE CENTRAL-CENTRAL INTERIOR-PONCE Y VECINDAD- NOROESTE-OESTE INTERIOR-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES- AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE- 554 PM AST MIERCOLES 9 DE NOVIEMBRE DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO. .DIA UNO...HOY Y ESTA NOCHE .TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIAS FUERTES Y VIENTOS EN RAFAGAS BREVES ESTA TARDE A TRAVES DE GRAN PARTE DE LA ISLA DEBIDO A VIENTOS LEVES Y VARIABLES. .INUNDACIONES...LLUVIAS FUERTES PODRIAN RESULTAR EN INUNDACIONES URBANAS Y DE RIACHUELO. .OLAS...OLEAJE PICADO Y PELIGROSO HASTA 8 PIES SE ANTICIPA A TRAVES DE LAS COSTAS DEL NORTE DE PUERTO RICO. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO ALTO DE CORRIENTES SUBMARINAS PARA TODA LAS PLAYAS DEL OESTE A NORTE A LO LARGO DEL OESTE, NORTE Y NORESTE DE PUERTO RICO. .DIAS DOS HASTA SIETE...JUEVES A MARTES UN PATRON DE TIEMPO LLUVIOSO E INESTABLE SE ESPERA A TRAVES DEL AREA LOCAL HASTA POR LO MENOS EL JUEVES. LUEGO, PULSOS DE HUMEDAD EN LOS NIVELES BAJOS SE MOVERAN A TRAVES DE LA REGION CADA DIA. UNA MAREJADA DEL NORTE AFECTARA LAS AGUAS DEL ATLANTICO Y LOS PASAJES HASTA POR LO MENOS MANANA EN LA NOCHE. ESTO RESULTARA EN GRANDES OLAS ROMPIENTES A LO LARGO DE LAS COSTAS DEL ATLANTICO DE LAS ISLAS...CREANDO CORRIENTES SUBMARINAS PELIGROSAS Y RESACAS FUERTES QUE PODRIAN AMENAZAR LA VIDA. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE INVITA A LOS OBSERVADORES A REPORTAR INUNDACIONES Y CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN. AMZ715-725-VIZ001-002-101000- SAN TOMAS SAN JOHN E ISLAS ADYACENTES-SANTA CRUZ- AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES DEL CARIBE- 554 PM AST MIERCOLES 9 DE NOVIEMBRE DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES. .DIA UNO...HOY Y ESTA NOCHE .TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIAS FUERTES Y VIENTOS BREVES EN RAFAGAS A TRAVES DE LAS ISLAS LOCALES. .INUNDACIONES...LLUVIAS FUERTES PODRIAN RESULTAR EN INUNDACIONES URBANAS Y DE RIACHUELOS. .OLAS...OLEAJE PICADO Y PELIGRODO HASTA 8 PIES SE ANTICIPA A TRAVES DE LAS COSTAS DEL NORTE DE LAS ISLAS VIRGENES AMERICANAS. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO ALTO DE CORRIENTES SUBMARINAS PARA SAN THOMAS. .DIAS DOS HASTA SIETE...JUEVES A MARTES UN PATRON DE TIEMPO LLUVIOSO E INESTABLE SE ESPERA A TRAVES DEL AREA LOCAL HASTA POR LO MENOS EL JUEVES. LUEGO, PULSOS DE HUMEDAD EN LOS NIVELES BAJOS SE MOVERAN A TRAVES DE LA REGION CADA DIA. UNA MAREJADA DEL NORTE AFECTARA LAS AGUAS DEL ATLANTICO Y LOS PASAJES HASTA POR LO MENOS MANANA EN LA NOCHE. ESTO RESULTARA EN GRANDES OLAS ROMPIENTES A LO LARGO DE LAS COSTAS DEL ATLANTICO DE LAS ISLAS...CREANDO CORRIENTES SUBMARINAS PELIGROSAS Y RESACAS FUERTES QUE PODRIAN AMENAZAR LA VIDA. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE INVITA A LOS OBSERVADORES A REPORTAR INUNDACIONES, TROMBAS MARINAS, Y CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 6:14 PM CST | Special Marine Warning | JSJ | 91 min | |
| Nov 8, 6:48 PM CST | Special Weather Statement | JSJ | 72 min | |
| Nov 8, 6:58 PM CST | Special Marine Warning | JSJ | 92 min | |
| Nov 8, 7:12 PM CST | Areal Flood Advisory | JSJ | 2 hr | |
| Nov 8, 7:19 PM CST | Areal Flood Advisory | JSJ | 116 min | |
| Nov 8, 7:48 PM CST | Areal Flood Advisory | JSJ | 3 hr | |
| Nov 9, 4:37 AM CST | High Surf Advisory | JSJ | 35 hr | |
| Nov 9, 4:47 PM CST | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Rip Current Statements in Puerto Rico, 2016Rip Current Statements in U.S. Virgin Islands, 2016Every rip current statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.